Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2006, 5:27 PM MDT for Santa Fe County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 5:27 PM MDT (23:27 UTC)
- Expired
- Jun 26, 2006, 6:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON JUN 26 2006 .DISCUSSION...CONVECTION FIRED ALONG EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...FROM CHAMA TO TRES PIEDRAS AND OVER THE GILA...SIMILAR TO SUNDAY...BUT NOT QUITE AS STRONG...AT MIDDAY. ALSO STORMS HAVE ERUPTED OVER THE CHUSKAS...WHERE THEY WERE GENERALLY ABSENT SUNDAY. MODELS START TO WEAKEN THE EASTERLY LOW LEVEL GRADIENT THAT HAS BROUGHT OCCASIONAL BOUTS OF GUSTY EAST WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN...AND SURGES OF MOISTURE TO THE CONTDVD AND WESTWARD. THEREFORE EXPECT THAT WHILE OCCASIONAL EAST TO SOUTHEAST WINDS WILL BLOW THROUGH PASSES INTO THE RIO GRANDE VALLEY...THE WIND WILL BE MORE CONVECTIVELY DRIVEN...AND LIKELY OF SHORTER DURATION. TUESDAY WILL CONTINUE TO BE RELATIVELY ACTIVE WITH NEW MEXICO REMAINING ON THE EASTERN FRINGE OF THE UPPER HIGH. BUT BY MIDWEEK...THE HIGH CENTER WILL BE SHIFTING EASTWARD AND EVENTUALLY OVER NEW MEXICO. SOME INDICATION IN THE MET GUIDANCE AT LEAST...DEWPOINTS WILL EXPERIENCE A DRYING TREND OVER THE NORTHWEST QUARTER/THIRD OF THE STATE BY WEDNESDAY. HOWEVER...850-500 MB THETA-E RIDGE AXIS EXTENDS ACROSS EASTERN ARIZONA TO NORTHEAST NEW MEXICO WEDNESDAY. GFS SEEMS NOT AS BULLISH ON THIS TREND. WILL PLAY UP WEDNESDAY/S WEATHER TOWARDS THE NAM ATTM UNTIL A DRYING TREND IS OBSERVED. NAM POSITIONS A WEAK UPPER LOW ALONG BAJA THURSDAY AFTERNOON WITH THE UPPER HIGH CENTERED NEAR THE FOUR CORNERS. THE MODEL ALSO IDENTIFIES A SHORT WAVE ROTATING AROUND THE EAST SIDE OF THE HIGH AND DOWN THE EASTERN PLAINS. FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER THE LOW LEVEL EASTERLY FLOW PERSISTS. SO DESPITE THE RIDGE OVERHEAD...AND UNLIKE THE GFS...THE NAM THINKS THURSDAY WILL BE RATHER ACTIVE. THE END OF THE WEEK DOES APPEAR TO BE DRIER WITH THE HIGH CENTER SETTING UP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO. THE GOOD THING IS THAT THE MODELS CONTINUE TO SHOW THE SUBTROPICAL MOISTURE POOLED SOUTH OF THE BORDER. ALL THAT/S NEEDED IS A WINDOW OF OPPORTUNITY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 56 91 / 20 20 20 20 GALLUP.......................... 50 83 49 86 / 20 30 20 20 GRANTS.......................... 52 81 49 84 / 40 30 30 30 GLENWOOD........................ 55 91 55 94 / 40 30 30 30 CHAMA........................... 40 77 40 77 / 30 40 30 30 LOS ALAMOS...................... 50 78 48 82 / 50 50 30 30 RED RIVER....................... 39 67 39 69 / 40 50 40 30 TAOS............................ 45 76 44 79 / 50 50 30 30 SANTA FE........................ 49 76 47 80 / 40 50 40 30 SANTA FE AIRPORT................ 51 77 51 81 / 40 50 40 30 ESPANOLA........................ 51 82 50 84 / 50 50 40 20 ALBUQUERQUE HEIGHTS............. 60 82 60 85 / 40 30 40 20 ALBUQUERQUE VALLEY.............. 56 84 56 86 / 40 30 40 20 ALBUQUERQUE FOOTHILLS........... 58 82 58 84 / 50 40 40 30 ALBUQUERQUE WEST MESA........... 59 83 58 86 / 40 30 40 20 SOCORRO......................... 60 85 59 89 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 52 72 53 80 / 50 50 50 30 MORIARTY/ESTANCIA............... 50 77 50 84 / 40 50 40 30 CARRIZOZO....................... 57 82 56 86 / 30 20 30 30 RUIDOSO......................... 52 72 52 79 / 30 30 40 20 RATON........................... 45 72 46 81 / 30 30 30 20 LAS VEGAS....................... 47 73 46 77 / 50 50 30 30 ROY............................. 52 76 54 79 / 20 20 30 20 CLAYTON......................... 53 78 56 84 / 20 20 20 10 SANTA ROSA...................... 54 81 56 86 / 30 30 30 30 TUCUMCARI....................... 56 82 57 88 / 20 20 20 10 FORT SUMNER..................... 58 82 60 88 / 20 20 30 20 CLOVIS.......................... 57 83 58 88 / 20 20 20 10 PORTALES........................ 58 83 59 89 / 20 20 20 10 ROSWELL......................... 61 84 60 90 / 20 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 6:05 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT MON JUN 26 2006 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 605 AM MDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO HEAVY RAIN CAN BE EXPECTED THIS AFTERNOON ACROSS MANY PORTIONS OF THE STATE. THIS HEAVY RAIN COULD CONTRIBUTE TO LOCALIZED FLOODING OF ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.